Hi All,

I've recently been prescribed pulmicort (400) as an addition to symbicort to use for 3-5 days at a time when peak flow drops (if no effect to see nurse after this point) as I've been having a hard time at night for a while and thanks to AUK now realise my lungs should be better controlled! Does anyone else find it gives them a sore throat and husky voice despite rinsing? It does seem to be helping to break the nighttime pattern but I just wondered what other peoples experience was. As it's a turbohaler I can't use a spacer - any other tips welcome.

Thank you!

3 Replies

  • Hey Lee,

    I don't have pulmicort, but as it's a steroid inhaler, they do reckon that you should rinse/gargle your mouth out with water after. The residue of the meds stick to the back of your throat which can cause that husky voice etc.


    Vicky x

  • Thanks for the tip Vicky, I've been rinsing but will try the gargling too :)

    Having woken up with the start of a cold I'm also wondering if I was confusing side effects with a brewing infection. Will take it easy and see how things go, I guess it could be a bit of sticky powder and bugs both combining forces!

  • Lee, I've not used pulmicort, but when I had large dose of clenil I had a sore throat, yes a spacer was the eventual answer, but not cure, I did find sucking on the antiseptic lozenges (tesco's own cherry best ones) actually helped to ease the sore throat, so may be worth a try, and they are cheap, I was using 6 a day.


    BTW, pulmicort is available as an ordinary inhaler for use with spacer emc.medicines.org.uk/medici...

You may also like...